During coming out of anesthesia, noticed sweating and blood pressure 219/108. what is the cause?
User rating for this question
Grandson had surgery on hand and coming out of anesthesia started to sweat and his blood pressure went up to 219over108 and he said he couldn't breath and was very agitated and scared. Do not think this is normal and since there is a known factor of malignant hypertension in known people was concerned if this could be related?
Posted Sun, 15 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Rakesh Karanwal 47 minutes later
Brief Answer: it is most likely due to Pheochromocytomas Detailed Answer: Hi there, Thanks for your query. From the information provided by you, TWO rare conditions- which can cause severe hypertension after anesthesia- come to my mind and need thorough evaluation :- * Pheochromocytomas :- are a type of tumor of the adrenal glands. It has three classic symptoms -- headache, sweating, and heart palpitations (a fast heart beat) in association with markedly elevated blood pressure (hypertension). Since it is familial, his parents too should be evaluated for the presence, if any. Further, your grandson's height is more than that is expected at his age. Hence, Marfan's syndrome should also be evaluated for, since this condition is sometimes, associated with Pheochromocytomas. Also, the history of headaches in his early childhood, could have been a symptom of Pheochromocytomas. ** Neuroblastomas :- are growths (tumors) usually seen in adrenal gland, neck, chest, or spinal cord. Please consult your grandson's treating doctor and apprise him of my opinion. I am certain that he will agree with my opinion and clinical acumen; order required tests for the above-mentioned conditions; and- based on the reports- will arrive at a certain diagnosis and advise you with the best course of action. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal